Washington, 2013Wildfire in Washington, July 19 to 20, 2013
July 19 to 20, 2013 · NWS OTX · 1 event in 1 county or zone
The end of June into the month of July saw above average temperatures and dry conditions for much of this period. The warm and dry conditions quickly resulted in receptive fuel conditions for wildfire.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The end of June into the month of July saw above average temperatures and dry conditions for much of this period. The warm and dry conditions quickly resulted in receptive fuel conditions for wildfire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 19, 3:35 PM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 19, 3:35 PM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
435 PM PDT Fri Jul 19 2013
.SYNOPSIS...
Warm and dry weather will prevail over the Inland Northwest for
through next week. Temperatures will remain hot through the middle
part of next week, with somewhat cooler temperatures towards the
end of next week.
&&
.DISCUSSION...
Tonight through Monday: Broad flat upper level ridge will reside
over the western US through next Monday. There is a weak wave that
slips along the US/Canadian boarder early Monday. It is so dry, we
may see a few clouds along the boarder, but that would be about
it. All decent instability looks to remain to the north. Main
concern over the weekend will be the blow dryer conditions along
the east slopes of the Cascades. Very low daytime relative
humidities coupled with afternoon and evening winds could create
dangerous fire weather conditions. Right now it looks as though
the wind speeds will remain below warning criteria, but
nevertheless it will be breezy and dry. Temperatures will be above
average for this time of the year. /Nisbet
Tuesday through Friday: In general, dry westerly flow will
prevail next week. However, there are a couple of details that
could modify this. The first is some instability showers over the
BC Rockies during the afternoon/evening each day. At this point it
looks like this activity will be too far north to have any affect
to our northeast mountains.
The second is more difficult and uncertain. High pressure will be
centered over Utah next week. This allows moisture from the desert
SW to rotate clockwise around the high and approach our area from
the southwest, which is typical this time of year. The computer
models (GFS and ECMWF) both bring short waves of energy around the
high and move them over southeast WA during the middle of next
week. Some of these are generated by convection over California.
Others some from Baja California, move offshore of California, and
the come back onshore. None of this is out of the realm of
possibility. But typically in these situations, the thunderstorms
and precipitation remain over northern CA and southern OR, and all
we get are the mid/high cloud blow-offs from these storms, maybe
some sprinkles at best. So right now, my forecast keeps the
thunderstorms out of our area and just brings clouds through,
mainly Wednesday night (which will make for a warmer night). After
that, we should see a cooling trend. The GFS MOS guidance has been
too warm in the extended forecast this year so I went more with
the ECMWF. RJ
&&
.AVIATION...
00Z TAFS...Flat upper level ridge will result in clear skies and
light winds across the region for the next 24 hours. The exception
will be at KEAT where an increasing gradient across the Cascades
will allow the winds to increase to 10-15kts through the night.
/Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 63 93 61 90 60 88 / 0 0 0 0 0 0
Coeur d'Alene 59 93 58 87 57 87 / 0 0 0 0 0 0
Pullman 53 91 54 88 54 87 / 0 0 0 0 0 0
Lewiston 64 98 64 98 62 96 / 0 0 0 0 0 0
Colville 57 93 55 92 56 91 / 0 0 0 0 0 0
Sandpoint 52 87 52 86 52 85 / 0 0 0 0 0 0
Kellogg 56 89 56 87 56 85 / 0 0 0 0 0 0
Moses Lake 62 99 60 95 60 95 / 0 0 0 0 0 0
Wenatchee 65 95 63 93 63 93 / 0 0 0 0 0 0
Omak 60 96 60 94 60 94 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 19, 5:03 AM PST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
603 AM PDT FRI JUL 19 2013
IDZ001>004-026-027-WAZ031>038-041>044-201315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
603 AM PDT FRI JUL 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, East Slopes Northern Cascades
- When
- July 19, 6:00 PM PST to July 20, 6:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Property damage
- $1.5 million
- Reported by
- Broadcast Media
A relatively small fire flared up along the north shore of Lake Wenatchee amongst a group of recreational cabins. Three of these cabins were destroyed during the blaze, and another sustained major structural damage. Damage costs were estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 19 to 21, 20138 deaths · 9 events
- Lightning Strike in Arizona, July 19, 20131 death · 1 event
- Flash Flooding and Dust Storm in Nevada, July 19 to 22, 2013$2.2 million · 1.75 in hail · 14 events
- Damaging Winds in Vermont, July 19, 2013$385,000 · 65 kt wind · 29 events
- Hail and Lightning Strike in New York, July 19, 201312 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Michigan, July 19 to 20, 2013$43,000 · 1 in hail · 61 events
- Damaging Winds in Michigan, July 19, 2013$440,000 · 61 kt wind · 7 events
- Damaging Winds in New York, July 19, 2013$250,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 19, 2013$195,000 · 61 kt wind · 19 events
- Flash Flooding and Hail in New Mexico, July 19, 2013$188,000 · 1 in hail · 15 events
- Flash Flooding in New Mexico, July 19 to 20, 2013$250,000 · 3 events
- Tornado and Flash Flooding in Ohio, July 19, 2013$120,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460075.